September  2017, 16(5): 1741-1766. doi: 10.3934/cpaa.2017085

Semilinear nonlocal elliptic equations with critical and supercritical exponents

Department of Mathematics, Indian Institute of Science Education and Research, Dr. Homi Bhaba Road, Pune-411008, India

* Corresponding author : Mousomi Bhakta

Received  October 2016 Revised  April 2017 Published  May 2017

Fund Project: The first author is supported by the INSPIRE research grant DST/INSPIRE 04/2013/000152 and the second author is supported by the NBHM grant 2/39(12)/2014/RD-Ⅱ.

We study the problem
$\left\{ \begin{align} &{{(-\Delta lta )}^{s}}u={{u}^{p}}-{{u}^{q}}\ \text{in}\ \text{ }{{\mathbb{R}}^{N}}, \\ &u\in {{{\dot{H}}}^{s}}({{\mathbb{R}}^{N}})\cap {{L}^{q+1}}({{\mathbb{R}}^{N}}), \\ &u>0\ \ \text{in}\ \ {{\mathbb{R}}^{N}}, \\ \end{align} \right.$
where
$s∈(0,1)$
is a fixed parameter,
$(-Δ)^s$
is the fractional Laplacian in
$\mathbb{R}^N$
,
$q>p≥q \frac{N+2s}{N-2s}$
and
$N>2s$
. For every
$s∈(0,1)$
, we establish regularity results of solutions of above equation (whenever solution exists) and we show that every solution is a classical solution. Next, we derive certain decay estimate of solutions and the gradient of solutions at infinity for all
$s∈(0,1)$
. Using those decay estimates, we prove Pohozaev type identity in ${{\mathbb{R}}^{N}}$ and we show that the above problem does not have any solution when
$p=\frac{N+2s}{N-2s}$
. We also discuss radial symmetry and decreasing property of the solution and prove that when
$p>\frac{N+2s}{N-2s}$
, the above problem admits a solution. Moreover, if we consider the above equation in a bounded domain with Dirichlet boundary condition, we prove that it admits a solution for every
$p≥q \frac{N+2s}{N-2s}$
and every solution is a classical solution.
Citation: Mousomi Bhakta, Debangana Mukherjee. Semilinear nonlocal elliptic equations with critical and supercritical exponents. Communications on Pure and Applied Analysis, 2017, 16 (5) : 1741-1766. doi: 10.3934/cpaa.2017085
References:
[1]

D. Applebaum, Lévy processes from probability to finance and quantum groups, Notices Amer. Math. Soc., 51 (2004), 1336-1347. 

[2]

B. BarriosE. ColoradoA. De Pablo and U. Sánchez, On some critical problems for the fractional Laplacian operator, J. Diff. Eqns, 252 (2012), 6133-6162.  doi: 10.1016/j.jde.2012.02.023.

[3]

M. Bhakta, D. Mukherjee and S. Santra, Profile of solutions for nonlocal equations with critical and supercritical nonlinearities, preprint, arXiv: 1612.01759.

[4]

M. Bhakta and S. Santra, On a singular equation with critical and supercritical exponents To appear in J. Differential Equations.

[5]

C. BrändleE. ColoradoA. de Pablo and U. Sánchez, A concave-convex elliptic problem involving the fractional Laplacian, Proc. Roy. Soc. Edinburgh Sect. A, 143 (2013), 39-71.  doi: 10.1017/S0308210511000175.

[6]

X. Cabré and E. Cinti, Sharp energy estimates for nonlinear fractional diffusion equations, Calc. Var. Partial Differential Equations, 49 (2014), 233-269.  doi: 10.1007/s00526-012-0580-6.

[7]

X. Cabré and J. Tan, Positive solutions of nonlinear problems involving the square root of the Laplacian, Adv. Math., 224 (2010), 2052-2093.  doi: 10.1016/j.aim.2010.01.025.

[8]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.

[9]

R. Cont and P. Tankov, Financial Modelling with Jump Processes Vol. 2. CRC press, 2003. doi: 1-5848-8413-4.

[10]

J. Dávila, L. Dupaigne and J. Wei, On the fractional Lane-Emden equation, Trans. Amer. Math. Soc. .

[11]

S. Dipierro, M. Medina and E. Valdinoci, Fractional elliptic problems with critical growth in the whole of ${{\mathbb{R}}^{N}}$, preprint, arXiv: 1506.01748.

[12]

E. FabesC. Kenig and R. Serapioni, The local regularity of solutions of degenerate elliptic equations, Comm. Partial Differential Equations, 7 (1982), 77-116.  doi: 10.1080/03605308208820218.

[13]

M. M. Fall and T. Weth, Nonexistence results for a class of fractional elliptic boundary value problems, J. Funct. Anal., 263 (2012), 2205-2227.  doi: 10.1016/j.jfa.2012.06.018.

[14]

P. Felmer and Y. Wang, Radial symmetry of positive solutions to equations involving the fractional Laplacian Commun. Contemp. Math. , 16 (2014), 1350023, 24 pp. . doi: 10.1142/S0219199713500235.

[15]

N. Ghoussoub and S. Shakerian, Borderline variational problems involving fractional Laplacians and critical singularities, Adv. Nonlinear Stud., 15 (2015), 527-555.  doi: 10.1515/ans-2015-0302.

[16]

S. Jarohs and T. Weth, Asymptotic symmetry for a class of nonlinear fractional reaction-diffusion equations, Discrete Contin. Dyn. Syst., 34 (2014), 2581-2615.  doi: 10.3934/dcds.2014.34.2581.

[17]

T. JinY. Y. Li and J. Xiong, On a fractional Nirenberg problem, part Ⅰ: blow up analysis and compactness of solutions, J. Eur. Math. Soc.(JEMS), 16 (2014), 1111-1171.  doi: 10.4171/JEMS/456.

[18]

M. K. KwongJ. B. McleodL. A. Peletier and W. C. Troy, On ground state solutions of $-\Delta u = u^p - u^q$, J. Differential Equations, 95 (1992), 218-239.  doi: 10.1016/0022-0396(92)90030-Q.

[19]

F. Merle and L. Peletier, Asymptotic behaviour of positive solutions of elliptic equations with critical and supercritical growth, I. The radial case, Arch. Rational Mech. Anal., 112 (1990), 1-19.  doi: 10.1007/BF00431720.

[20]

F. Merle and L. Peletier, Asymptotic behaviour of positive solutions of elliptic equations with critical and supercritical growth, Ⅱ. The non-radial case, J. Funct. Anal, 105 (1992), 1-41.  doi: 10.1016/0022-1236(92)90070-Y.

[21]

B. Muckenhoupt, Weighted norm inequalities for the Hardy maximal function, Trans. Amer. Math. Soc., 165 (1972), 207-226.  doi: 10.2307/1995882.

[22]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573.  doi: 10.1016/j.bulsci.2011.12.004.

[23]

G. Palatucci and A. Pisante, Improved Sobolev embeddings, profile decomposition, and concentration-compactness for fractional Sobolev spaces, Calc. Var. Partial Differential Equations, 50 (2014), 799-829.  doi: 10.1007/s00526-013-0656-y.

[24]

Y. J. Park, Fractional Polya-Szego inequality, J. Chungcheong Math. Soc., 24 (2011), 267-271. 

[25]

X. Ros-Oton and J. Serra, Regularity theory for general stable operators, J. Differential Equations, 260 (2016), 8675-8715.  doi: 10.1016/j.jde.2016.02.033.

[26]

X. Ros-Oton and J. Serra, The Dirichlet problem for the fractional Laplacian: regularity up to the boundary, J. Math. Pures Appl(9), 101 (2014), 275-302.  doi: 10.1016/j.matpur.2013.06.003.

[27]

X. Ros-Oton and J. Serra, The Pohozaev identity for the fractional Laplacian, Arch. Ration. Mech. Anal., 213 (2014), 587-628.  doi: 10.1007/s00205-014-0740-2.

[28]

X. Ros-Oton and J. Serra, Nonexistence results for nonlocal equations with critical and supercritical nonlinearities, Comm. Partial Differential Equations, 40 (2015), 115-133.  doi: 10.1080/03605302.2014.918144.

[29]

R. Servadei and E. Valdinoci, Weak and viscosity solutions of the fractional Laplace equation, Publ. Mat., 58 (2014), 133-154. 

[30]

R. Servadei and E. Valdinoci, The Brezis-Nirenberg result for the fractional Laplacian, Trans. Amer. Math. Soc, 367 (2015), 67-102.  doi: 10.1090/S0002-9947-2014-05884-4.

[31]

R. Servadei and E. Valdinoci, Mountain pass solutions for non-local elliptic operators, J. Math. Anal. Appl., 389 (2012), 887-898.  doi: 10.1016/j.jmaa.2011.12.032.

[32]

J. Tan and J. Xiong, A Harnack inequality for fractional Laplace equations with lower order terms, Discrete Contin. Dyn. Syst., 31 (2011), 975-983.  doi: 10.3934/dcds.2011.31.975.

[33]

E. Valdinoci, From the long jump random walk to the fractional Laplacian, Bol. Soc. Esp. Mat. Apl. SeMA No., 49 (2009), 33-44. 

[34]

L. Vlahos, H. Isliker, K. Kominis and K. Hizonidis, Normal and anomalous diffusion: a tutorial, preprint, arXiv: 0805.0419.

show all references

References:
[1]

D. Applebaum, Lévy processes from probability to finance and quantum groups, Notices Amer. Math. Soc., 51 (2004), 1336-1347. 

[2]

B. BarriosE. ColoradoA. De Pablo and U. Sánchez, On some critical problems for the fractional Laplacian operator, J. Diff. Eqns, 252 (2012), 6133-6162.  doi: 10.1016/j.jde.2012.02.023.

[3]

M. Bhakta, D. Mukherjee and S. Santra, Profile of solutions for nonlocal equations with critical and supercritical nonlinearities, preprint, arXiv: 1612.01759.

[4]

M. Bhakta and S. Santra, On a singular equation with critical and supercritical exponents To appear in J. Differential Equations.

[5]

C. BrändleE. ColoradoA. de Pablo and U. Sánchez, A concave-convex elliptic problem involving the fractional Laplacian, Proc. Roy. Soc. Edinburgh Sect. A, 143 (2013), 39-71.  doi: 10.1017/S0308210511000175.

[6]

X. Cabré and E. Cinti, Sharp energy estimates for nonlinear fractional diffusion equations, Calc. Var. Partial Differential Equations, 49 (2014), 233-269.  doi: 10.1007/s00526-012-0580-6.

[7]

X. Cabré and J. Tan, Positive solutions of nonlinear problems involving the square root of the Laplacian, Adv. Math., 224 (2010), 2052-2093.  doi: 10.1016/j.aim.2010.01.025.

[8]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.

[9]

R. Cont and P. Tankov, Financial Modelling with Jump Processes Vol. 2. CRC press, 2003. doi: 1-5848-8413-4.

[10]

J. Dávila, L. Dupaigne and J. Wei, On the fractional Lane-Emden equation, Trans. Amer. Math. Soc. .

[11]

S. Dipierro, M. Medina and E. Valdinoci, Fractional elliptic problems with critical growth in the whole of ${{\mathbb{R}}^{N}}$, preprint, arXiv: 1506.01748.

[12]

E. FabesC. Kenig and R. Serapioni, The local regularity of solutions of degenerate elliptic equations, Comm. Partial Differential Equations, 7 (1982), 77-116.  doi: 10.1080/03605308208820218.

[13]

M. M. Fall and T. Weth, Nonexistence results for a class of fractional elliptic boundary value problems, J. Funct. Anal., 263 (2012), 2205-2227.  doi: 10.1016/j.jfa.2012.06.018.

[14]

P. Felmer and Y. Wang, Radial symmetry of positive solutions to equations involving the fractional Laplacian Commun. Contemp. Math. , 16 (2014), 1350023, 24 pp. . doi: 10.1142/S0219199713500235.

[15]

N. Ghoussoub and S. Shakerian, Borderline variational problems involving fractional Laplacians and critical singularities, Adv. Nonlinear Stud., 15 (2015), 527-555.  doi: 10.1515/ans-2015-0302.

[16]

S. Jarohs and T. Weth, Asymptotic symmetry for a class of nonlinear fractional reaction-diffusion equations, Discrete Contin. Dyn. Syst., 34 (2014), 2581-2615.  doi: 10.3934/dcds.2014.34.2581.

[17]

T. JinY. Y. Li and J. Xiong, On a fractional Nirenberg problem, part Ⅰ: blow up analysis and compactness of solutions, J. Eur. Math. Soc.(JEMS), 16 (2014), 1111-1171.  doi: 10.4171/JEMS/456.

[18]

M. K. KwongJ. B. McleodL. A. Peletier and W. C. Troy, On ground state solutions of $-\Delta u = u^p - u^q$, J. Differential Equations, 95 (1992), 218-239.  doi: 10.1016/0022-0396(92)90030-Q.

[19]

F. Merle and L. Peletier, Asymptotic behaviour of positive solutions of elliptic equations with critical and supercritical growth, I. The radial case, Arch. Rational Mech. Anal., 112 (1990), 1-19.  doi: 10.1007/BF00431720.

[20]

F. Merle and L. Peletier, Asymptotic behaviour of positive solutions of elliptic equations with critical and supercritical growth, Ⅱ. The non-radial case, J. Funct. Anal, 105 (1992), 1-41.  doi: 10.1016/0022-1236(92)90070-Y.

[21]

B. Muckenhoupt, Weighted norm inequalities for the Hardy maximal function, Trans. Amer. Math. Soc., 165 (1972), 207-226.  doi: 10.2307/1995882.

[22]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573.  doi: 10.1016/j.bulsci.2011.12.004.

[23]

G. Palatucci and A. Pisante, Improved Sobolev embeddings, profile decomposition, and concentration-compactness for fractional Sobolev spaces, Calc. Var. Partial Differential Equations, 50 (2014), 799-829.  doi: 10.1007/s00526-013-0656-y.

[24]

Y. J. Park, Fractional Polya-Szego inequality, J. Chungcheong Math. Soc., 24 (2011), 267-271. 

[25]

X. Ros-Oton and J. Serra, Regularity theory for general stable operators, J. Differential Equations, 260 (2016), 8675-8715.  doi: 10.1016/j.jde.2016.02.033.

[26]

X. Ros-Oton and J. Serra, The Dirichlet problem for the fractional Laplacian: regularity up to the boundary, J. Math. Pures Appl(9), 101 (2014), 275-302.  doi: 10.1016/j.matpur.2013.06.003.

[27]

X. Ros-Oton and J. Serra, The Pohozaev identity for the fractional Laplacian, Arch. Ration. Mech. Anal., 213 (2014), 587-628.  doi: 10.1007/s00205-014-0740-2.

[28]

X. Ros-Oton and J. Serra, Nonexistence results for nonlocal equations with critical and supercritical nonlinearities, Comm. Partial Differential Equations, 40 (2015), 115-133.  doi: 10.1080/03605302.2014.918144.

[29]

R. Servadei and E. Valdinoci, Weak and viscosity solutions of the fractional Laplace equation, Publ. Mat., 58 (2014), 133-154. 

[30]

R. Servadei and E. Valdinoci, The Brezis-Nirenberg result for the fractional Laplacian, Trans. Amer. Math. Soc, 367 (2015), 67-102.  doi: 10.1090/S0002-9947-2014-05884-4.

[31]

R. Servadei and E. Valdinoci, Mountain pass solutions for non-local elliptic operators, J. Math. Anal. Appl., 389 (2012), 887-898.  doi: 10.1016/j.jmaa.2011.12.032.

[32]

J. Tan and J. Xiong, A Harnack inequality for fractional Laplace equations with lower order terms, Discrete Contin. Dyn. Syst., 31 (2011), 975-983.  doi: 10.3934/dcds.2011.31.975.

[33]

E. Valdinoci, From the long jump random walk to the fractional Laplacian, Bol. Soc. Esp. Mat. Apl. SeMA No., 49 (2009), 33-44. 

[34]

L. Vlahos, H. Isliker, K. Kominis and K. Hizonidis, Normal and anomalous diffusion: a tutorial, preprint, arXiv: 0805.0419.

[1]

Qingfang Wang, Hua Yang. Solutions of nonlocal problem with critical exponent. Communications on Pure and Applied Analysis, 2020, 19 (12) : 5591-5608. doi: 10.3934/cpaa.2020253

[2]

Xudong Shang, Jihui Zhang, Yang Yang. Positive solutions of nonhomogeneous fractional Laplacian problem with critical exponent. Communications on Pure and Applied Analysis, 2014, 13 (2) : 567-584. doi: 10.3934/cpaa.2014.13.567

[3]

Maoding Zhen, Jinchun He, Haoyuan Xu, Meihua Yang. Positive ground state solutions for fractional Laplacian system with one critical exponent and one subcritical exponent. Discrete and Continuous Dynamical Systems, 2019, 39 (11) : 6523-6539. doi: 10.3934/dcds.2019283

[4]

Tomasz Dlotko, Tongtong Liang, Yejuan Wang. Critical and super-critical abstract parabolic equations. Discrete and Continuous Dynamical Systems - B, 2020, 25 (4) : 1517-1541. doi: 10.3934/dcdsb.2019238

[5]

Kaimin Teng, Xiumei He. Ground state solutions for fractional Schrödinger equations with critical Sobolev exponent. Communications on Pure and Applied Analysis, 2016, 15 (3) : 991-1008. doi: 10.3934/cpaa.2016.15.991

[6]

Guangze Gu, Xianhua Tang, Youpei Zhang. Ground states for asymptotically periodic fractional Kirchhoff equation with critical Sobolev exponent. Communications on Pure and Applied Analysis, 2019, 18 (6) : 3181-3200. doi: 10.3934/cpaa.2019143

[7]

Mengyao Chen, Qi Li, Shuangjie Peng. Bound states for fractional Schrödinger-Poisson system with critical exponent. Discrete and Continuous Dynamical Systems - S, 2021, 14 (6) : 1819-1835. doi: 10.3934/dcdss.2021038

[8]

Juncheng Wei, Ke Wu. Local behavior of solutions to a fractional equation with isolated singularity and critical Serrin exponent. Discrete and Continuous Dynamical Systems, 2022, 42 (8) : 4031-4050. doi: 10.3934/dcds.2022044

[9]

Yanfang Peng. On elliptic systems with Sobolev critical exponent. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 3357-3373. doi: 10.3934/dcds.2016.36.3357

[10]

Hongjie Dong, Dapeng Du. Global well-posedness and a decay estimate for the critical dissipative quasi-geostrophic equation in the whole space. Discrete and Continuous Dynamical Systems, 2008, 21 (4) : 1095-1101. doi: 10.3934/dcds.2008.21.1095

[11]

A. M. Micheletti, Monica Musso, A. Pistoia. Super-position of spikes for a slightly super-critical elliptic equation in $R^N$. Discrete and Continuous Dynamical Systems, 2005, 12 (4) : 747-760. doi: 10.3934/dcds.2005.12.747

[12]

Yu Su, Zhaosheng Feng. Ground state solutions and decay estimation of Choquard equation with critical exponent and Dipole potential. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022112

[13]

Antonio Capella. Solutions of a pure critical exponent problem involving the half-laplacian in annular-shaped domains. Communications on Pure and Applied Analysis, 2011, 10 (6) : 1645-1662. doi: 10.3934/cpaa.2011.10.1645

[14]

Wenmin Gong, Guangcun Lu. On Dirac equation with a potential and critical Sobolev exponent. Communications on Pure and Applied Analysis, 2015, 14 (6) : 2231-2263. doi: 10.3934/cpaa.2015.14.2231

[15]

Maurizio Grasselli, Vittorino Pata. On the damped semilinear wave equation with critical exponent. Conference Publications, 2003, 2003 (Special) : 351-358. doi: 10.3934/proc.2003.2003.351

[16]

Lingwei Ma, Zhong Bo Fang. A new second critical exponent and life span for a quasilinear degenerate parabolic equation with weighted nonlocal sources. Communications on Pure and Applied Analysis, 2017, 16 (5) : 1697-1706. doi: 10.3934/cpaa.2017081

[17]

Xia Sun, Kaimin Teng. Positive bound states for fractional Schrödinger-Poisson system with critical exponent. Communications on Pure and Applied Analysis, 2020, 19 (7) : 3735-3768. doi: 10.3934/cpaa.2020165

[18]

Yu Su, Zhaosheng Feng. Ground state solutions for the fractional problems with dipole-type potential and critical exponent. Communications on Pure and Applied Analysis, 2022, 21 (6) : 1953-1968. doi: 10.3934/cpaa.2021111

[19]

Patrick Martinez, Jean-Michel Roquejoffre. The rate of attraction of super-critical waves in a Fisher-KPP type model with shear flow. Communications on Pure and Applied Analysis, 2012, 11 (6) : 2445-2472. doi: 10.3934/cpaa.2012.11.2445

[20]

Lorena Bociu, Petronela Radu, Daniel Toundykov. Errata: Regular solutions of wave equations with super-critical sources and exponential-to-logarithmic damping. Evolution Equations and Control Theory, 2014, 3 (2) : 349-354. doi: 10.3934/eect.2014.3.349

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (273)
  • HTML views (74)
  • Cited by (3)

Other articles
by authors

[Back to Top]